Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 75, NWS Green Bay, WI

September 10, 2000Calumet County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 10, 2000, 6:22 AM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2000, 6:22 AM CDT (11:22 UTC)
Expired
Sep 10, 2000, 7:00 AM CDT
In force
38 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Calumet County, WI, Manitowoc County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS53 KGRB 101122
SVRGRB
WIC015-071-101200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
622 AM CDT SUN SEP 10 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANITOWOC COUNTY IN WISCONSIN
  CALUMET COUNTY IN WISCONSIN

* UNTIL 700 AM CDT

* AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS NEAR
  CHARLESBURG. THAT PLACES THE STORM 18 MILES NORTHEAST OF FOND DU
  LAC. THE STORM WAS MOVING EAST AT 35 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  NEW HOLSTEIN BY 625 AM CDT.
  HAYTON BY 625 AM CDT.
  KIEL BY 630 AM CDT.
  MANITOWOC BY 650 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 4:30 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 10, 4:30 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT SUN SEP 10 2000

COLD FRONT WAS MOVG INTO NC/C WI AT 09Z...WITH A THIN LINE OF TSTMS
JUST OUT AHEAD OF IT. A FEW OF THESE STORMS PRODUCED SOME SMALL HAIL
EARLIER THIS MORNING. WV IMAGERY SHOWED STG S/W ENERGY LIFTING
RAPIDLY NORTHEAST INTO WSTRN ONTARIO...SO EXPECT CONVECTION ALONG THE
FRONT TO WEAKEN AS IT SHIFTS INTO FAR NE AND EC WI.

MODELS WERE ALL PRETTY SIMILAR...BUT HAVE LEANED ON AVN FOR THIS FCST
SINCE IT HAS SHOWN GOOD CONSISTENCY WITH THIS SYSTEM OVER THE PAST
FEW RUNS. FRONT IS FCST TO WEAKEN AND STALL OUT OVER THE SE 1/2 OF MY
FA THIS AFTERNOON...WITH A LARGE DEWPOINT GRADIENT SETTING UP FROM NW
TO SE. NC WI SHOULD SEE A VERY PLEASANT DAY...WITH SKIES BECOMING
MOSTLY SUNNY AND DEWPOINTS DROPPING INTO THE UPPER 40S AND LOWER 50S.
MEANWHILE...EC WI WILL REMAIN QUITE HUMID...WITH TDS PUSHING 70 MOST
OF THE DAY. PRECIP CHCS AFTER THE EARLY MORNING ARE DIFFICULT TO ASSESS.
UPPER SUPPORT IS LACKING...WITH NVA AND UPPER LVL CONVG IN PLACE THIS
AFTERNOON. HOWEVER...A VERY UNSTABLE AIR MASS WILL DEVELOP ALONG AND
SOUTHEAST OF THE FRONT...AND WINDS ARE FCST TO BACK AROUND TO THE SOUTH
LATE IN THE DAY...SO CAN'T RULE OUT SOME REDEVELOPMENT TOWARD EVENING.
LLJ CRANKS UP OVERNIGHT...AND FRONT LIFTS BACK TO THE NORTH...SO EXPECT
A GOOD ROUND OF STORMS MOST AREAS. SPC HAS THE SW PART OF CWA IN SLGT
RISK...AND THIS AREA DOES APPEAR PRIMED FOR THE LATE AFTERNOON/EVG
HOURS. WILL NOT PUT SVR WORDING IN ZONES YET...BUT WILL MENTION THREAT
IN MORNING HAZARDOUS WEATHER OUTLOOK.

ON MONDAY...THE NEXT COLD FRONT SLIDES SE INTO THE FORECAST AREA...WITH
THE RRQ OF THE UPPER JET SETTING UP OVER NC/C WI DURING THE AFTERNOON.
LIKELY POPS SEEM REASONABLE FOR THE NW 1/2 OF CWA...HIGH CHC POPS SE
1/2. THE PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS...AN
APPROACHING BOUNDARY...UPPER LEVEL DYNAMICS AND FAVORABLE WIND SHEAR
COULD LEAD TO ANOTHER SEVERE THREAT DURING THE AFTERNOON.

OVERALL...GUIDANCE TEMPS LOOKED REASONABLE. HAVE HELD MAX TEMPS A BIT
BLO THEIR POTENTIAL DUE TO EXPECTED CLOUD COVER.

COORD WITH MKX AND DLH.

.GRB...NONE.

KIECKBUS,CH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 9, 12:00 PM CDT, 18 hours 22 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT SEP 9 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL
AND NORTH-CENTRAL WISCONSIN.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA TONIGHT...
BUT SEVERE WEATHER IS NOT ANTICIPATED.

WARMER...MOIST...AND MORE UNSTABLE AIR WILL CONTINUE TO FEED INTO
WISCONSIN THIS AFTERNOON ON SOUTH WINDS.  TONIGHT...A COLD FRONT WILL
PUSH INTO THE STATE...WITH THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF
THE FRONT.  THE STORMS ARE EXPECTED TO REACH NORTHCENTRAL AND CENTRAL
WISCONSIN NEAR MIDNIGHT...THEN THE LAKESHORE COUNTIES TOWARD MORNING.
ALTHOUGH NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE...A FEW COULD
PRODUCE BRIEF HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL.

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT.

ADDITIONAL WEATHE(R INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST
WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT.

HELMAN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Sep 10, 6:00 AM CDT, 22 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-101500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT SUN SEP 10 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL
AND NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL WISCONSIN
LATE THIS AFTERNOON AND ACROSS THE REST OF THE FORECAST AREA TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL EXIT EASTERN WISCONSIN BY
MID-MORNING. THE COLD FRONT THAT PRODUCED THESE STORMS IS FORECAST TO
WEAKEN AND EVENTUALLY STALL OUT...AND SHOULD BISECT WISCONSIN FROM
NORTHEAST TO SOUTHWEST BY LATE AFTERNOON. THE AIR MASS SOUTHEAST OF
THIS FRONT IS EXPECTED TO BECOME VERY MOIST AND UNSTABLE AS THE DAY
PROGRESSES. A DEVELOPING SOUTHERLY WIND FLOW WILL START TO LIFT THE
BOUNDARY BACK TO THE NORTH AS A WARM FRONT DURING THE LATE AFTERNOON
OR EARLY EVENING. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
REDEVELOP. GIVEN THE DEGREE OF MOISTURE AND INSTABILITY...PLUS FAVORABLE
DYNAMICS AND WIND SHEAR...SOME OF THE STORMS MAY BECOME SEVERE. THE
THREAT SHOULD BEGIN IN THE CENTRAL COUNTIES AFTER 5:00 PM...THEN SPREAD
TO THE REST OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE
STRONGEST STORMS.

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND TONIGHT.

THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER INFORMATION CAN
BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION
IS OCCURRING OR IMMINENT.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:55 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida50 min
Sep 10, 3:00 AM CDTSevere Thunderstorm WarningGRBVilas30 min
Sep 10, 6:03 AM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.